Health Risks Associated With Using Laxatives

Diarrhea

As the adage goes, too much of anything is harmful. While laxatives are effective in the promotion of healthy bowel movements when constipation occurs, they can also cause excessive activity in the bowels, especially when overused. Caution should be exercised not to take too high a quantity of laxatives. Controlling the dosage of laxatives is especially crucial for individuals who suffer from irritable bowel syndrome (IBS). In patients with IBS, even small changes to the function of the intestines can cause liquid excrement. In cases of laxative abuse, in which an individual routinely takes high quantities of laxatives, chronic diarrhea, and other serious health issues are a major concern. Patients should always listen to their healthcare provider and read the instructions to ensure they are taking the correct dosage.

BACK
(3 of 6)
NEXT
BACK
(3 of 6)
NEXT

MORE FROM HealthPrep

    MORE FROM HealthPrep

      MORE FROM HealthPrep